MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR2; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR2; CATHETER, THROMBUS RETRIEVER
Model Number SFR2-4-20
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 11/12/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
The solitaire device has not been returned for evaluation; product analysis cannot be performed.Based on the reported information, there does not appear to have been any defect of the device during use.The event occurred in the patient post-procedure and its cause could not be conclusively determined from the reported information.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that the passed away approximately 26 days post successful mechanical thrombectomy procedure.The patient was undergoing mechanical thrombectomy for treatment of an acute ischemic stroke.Prior to the event, the subject had a pre-procedure nihss of 25.Subject had a pre-procedural mtici score of 0.Final pass with solitaire resulted in tici of 2b.24 hours post procedure, the patient had nihss of 19 and was discharged home 6 days post procedure with mrs of 4 and nihss of 6.The reason for death was unknown.

Brand Name
SOLITAIRE FR2
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8493779
Report Number2029214-2019-00319
Device Sequence Number16647950
Product Code NRY
UDI-Device Identifier00847536020719
UDI-Public00847536020719
Combination Product (Y/N)N
Initial Reporter CountryVM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/06/2020
Device Model NumberSFR2-4-20
Device Lot NumberA644765
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2019
Initial Report FDA Received Date04/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;